MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the cool line catheter in complaint for investigation.A follow-up report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A cool line catheter (lot# unknown) was used for ivtm therapy.It was reported that blood was observed in the catheter balloon, which is an indication of a potential catheter leak.No further information was provided by the customer.Patient's status information was requested, but the customer did not provide a response; therefore, patient's status is unknown.
 
Additional Manufacturer Narrative
The cool line catheter used at the time of the event will not be returned to zoll for evaluation, as it was discarded by the customer.Therefore, a physical investigation could not be performed, and a root cause could not be determined.Based on the received additional information from the customer, the reported issue with the cool line catheter was due to a user error.The removal of the catheter was done with the in and out luers of the catheter closed, and this caused a rupture in the balloon.Closing the in and out luers does not allow the balloon to drain prior to removal.The trapped saline may have caused a rupture due to the pressure it was exposed to during the removal of the catheter.Per zoll's instructions for use (ifu) for catheter removal, "disconnect the start-up kit from the catheter.Uncap or leave uncapped the saline in and out luers of the catheter.Saline within the balloons must be free to pass out of the balloon or the balloon will not deflate, making the catheter difficult to remove.Do not remove the catheter if resistance is felt.If resistance is felt, repeat the deflation procedure and try removing the catheter again.If resistance is still encountered, an x-ray should be performed to identify the reason for the resistance.".

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12064819
Report Number3010617000-2021-00535
Device Sequence Number20021569
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1